Alert archive / Ohio / Lake Effect Snow Advisories in 2006
Lake Effect Snow Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Feb 12, 2006, 8:52 AM EST for 4 counties in Ohio. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2006, 8:52 AM EST (13:52 UTC)
- Expired
- Feb 12, 2006, 3:10 PM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Portage County, OH, Summit County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 12, 6:15 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 12, 6:15 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 615 AM EST SUN FEB 12 2006 .AVIATION(12Z-12Z)... WEAK WAVE ROTATING AROUND UPPER LOW RESPONSIBLE FOR BRIEF 2 TO 3 HR BURST OF LIFR SNOW AT CLE THIS MORNING...DEPOSITING A QUICK 1 TO 2 INCHES OF SNOWFALL AT THE FIELD. SNOWBAND IS ALMOST COMPLETELY INLAND AT THIS POINT...FEEL THAT IT WILL CONTINUE TO PROPAGATE TO THE SOUTHEAST AND AFFECT CAK AND POSSIBLY YNG BETWEEN 12Z AND 15Z...EXPECTING BRIEF PERIODS OF IFR CIGS AND VSBYS WITHIN THE MOST INTENSE PERIODS OF SNOW. CONDITIONS AT CLE SHOULD IMPROVE DRAMATICALLY AS SOON AS THE BAND MOVES SOUTH OF THE FIELD WITH MVFR VSBYS LINGERING THROUGH MID MORNING. ERI WILL ALSO SEE SNOW THIS MORNING...IFR AT TIMES...AND LIKE CLE...SHOULD RECOVER TO MVFR BY LATE MORNING. WINDS WILL REALIGN AND BECOME NORTHWESTERLY THIS AFTERNOON...EVENTUALLY BACKING ALL THE WAY TO 260-280 BY LATE AFTERNOON. THIS SHOULD SET UP PERIODS OF MVFR/IFR SNOW AT ERI AND YNG THROUGH THE END OF THE FORECAST PERIOD. WILL HOLD OFF ON RESTRICTING VSBYS FOR SNOW AT CLE AND CAK AS THEY SHOULD BE SPARED THE MAJORITY OF THE WEST-EAST ORIENTED SNOWBANDS. NOT TO BE FORGOTTEN...TOL FDY AND MFD WILL BE IN THE CLEAR THIS MORNING THROUGH EARLY AFTERNOON...BUT LIKELY EXPERIENCE MVFR SNOW SHOWERS DUE TO LAKE MICHIGAN BANDS. MFD MAY SEE IFR VSBYS DUE TO UPSLOPE EFFECTS...BUT NOT UNTIL CLOSER TO MIDNIGHT. && .SHORT TERM (TODAY-WED)... NLY FLOW OVER AREA FORCED BY EAST COAST LOW WILL BRING LAKE SNOW SHOWERS TO THE AREA TODAY. LOW CONTINUES MOVG NE TDA UP AND OFF THE COAST WHICH WILL ALLOW WINDS TO BACK THROUGHOUT THE DAY. XPC THIS TO HELP TO LIMIT ACCUMS AS BANDS WILL BE SHIFTING THRU THE DAY AS WELL. FOR THE MORNING NNELY FLOW HAS ALLOWED TWO BANDS TO DVLP. ONE ACRS KCLE AND ONE ACRS ASHTABULA CO. ORAGRAPHIC LIFT ALSO HELPING TO ESTABLISH SHWRS ACRS LAKE AND GEAUGA COUNTIES AS WELL. XPC THIS GNRL PTTN TO CONTINUE THRU THE MORNING BASED ON BUFKIT FCST FLOW. BY AFTERNOON WNDS SHIFT TO NW FAVORING LOCALS EAST OF CLE AND INTO NWRN PA. BUFKIT ALSO SHOWS DRY AIR AROUND 5KFT WHERE TEMPERATURES ARE FAVORABLE FOR CRYSTAL GROWTH SO THIS TOO WILL LIMIT ACCUMS. MSTR IS HWVR A BIT BETTER OVER ERI. WILL GO WITH CAT POPS IN FAVORED SNOW AREAS AND DROP BACK TO CHC OUTSIDE. TNGT FLOW REMAINS 290 TO 300 THRU MOST OF THE NIGHT WHICH WOULD FAVOR NWRN PA. MSTR ALSO DEEPENS FROM TODAY AND INVN LIFTS. WILL INCREASE ACCUMS TO 2 TO 4 INCHES OVERNIGHT. MONDAY ETA CONTINUES TO SHOW -14C AT 850MB ACRS THE LAKE IN WNW FLOW THRU AT LEAST THE MORNING. DURG THE AFTN FLOW BACKS WHICH SHOULD PUSH ANY BANDS OFF SHORE. WILL GO WITH ANOTHER 1 TO 3 INCHES MAINLY IN NWRN PA. MONDAY AFTN AND NIGHT WARM ADVN PTTN SET UP ACRS THE AREA AND ALLOW FOR ABV FREEZING TEMPS TUES AND WED. GFS MORE MOIST MONDAY NIGHT THAN ETA. ATTM FCST IS DRY AND WL KP CONTINUITY. GFS HWVR KPS DP MSTR N OF THE AREA TUES AND WED SO WL CONT WITH DRY AND PC FCST. && .LONG TERM(THU-SAT)... EXTENDED MAY OFFER A WARMUP PERIOD WITH TEMPS 45+ FOR MID WEEK IF OPERATIONAL GFS HOLDS TRUE. AT ANY RATE RELATIVELY ZONAL FLOW WILL HAVE TEMPERATURES AT OR ABOVE NORMS. LOW PRESSURE SYSTEM FOR END OF THE WEEK WITH STRENGTH AND TIMING DIFFERENCES FROM RUN TO RUN AND BETWEEN MODELS. OPERATIONAL GFS WITH WARMEST OF THE ENSEMBLES WITH A STRONGER LOW AND THEREFORE MORE ABILITY TO PUSH WARMER AIR NORTHWARD. NUDGED TEMPS UP IN THE EXTENDED WITH ECMWF/HPC TIMING/STRENGTH. THEREFORE RA AND RA/SN IN THE WX GRIDS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...TK LONG TERM...OUDEMAN AVIATION...LEINS
Hazardous weather outlook, Feb 12, 6:35 AM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 635 AM EST SUN FEB 12 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131145- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 635 AM EST SUN FEB 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-131145- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 635 AM EST SUN FEB 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:52 AM EST | Lake Effect Snow Warning | CLE | Ashtabula, Geauga, Lake | 6 hr |
| Feb 12, 3:10 PM EST | Lake Effect Snow Advisory | CLE | Ashtabula, Geauga, Lake | 19 hr |
Nearby
Lake Effect Snow Advisories in Ohio, 2006Every lake effect snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.